Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 95, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 16, 2016, 4:56 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 4:56 AM EDT (08:56 UTC)
- Expired
- Oct 16, 2016, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
160 WHUS73 KAPX 160856 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 456 AM EDT SUN OCT 16 2016 LMZ344>346-161500- /O.CAN.KAPX.GL.W.0022.000000T0000Z-161016T0900Z/ /O.NEW.KAPX.SC.Y.0095.161016T0856Z-161016T1500Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 456 AM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-161000- /O.CAN.KAPX.GL.W.0022.000000T0000Z-161016T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 456 AM EDT SUN OCT 16 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ LHZ345>349-LMZ323-LSZ321-322-161000- /O.CAN.KAPX.SC.Y.0094.000000T0000Z-161016T1200Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 456 AM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 4:00 AM EDT, 56 minutes earlier.
Area forecast discussion, Oct 16, 4:00 AM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
400 AM EDT Sun Oct 16 2016
.SHORT TERM...(Today and tonight)
Issued at 400 AM EDT Sun Oct 16 2016
High impact weather potential: A few thunderstorms this morning
and again late tonight. Severe storms not anticipated.
Progressive low amplitude steering pattern in place across NOAM
with short wave energy moving through eastern Canada and strong
upper jet energy about to plow into the west coast of the CONUS.
At the surface, low pressure is moving through the James Bay region
with a trailing cold front stretching down through eastern upper
Michigan and into Wisconsin. Increased low-mid theta-e advection/
moisture and modest instability surge underway ahead of the front
from the midwest into the Great Lakes in the last several hours
with lower 60s dewpoints spreading into lower Michigan. Along with
increasing QG-forcing for ascent, precip has become more
expansive/showery during the overnight hours. And, just enough
instability to kick off some thunderstorms, especially from
central lower Michigan into southern Wisconsin.
Today: Cold front will slip through much of the CWA this morning
before slowing/stalling across the Saginaw Bay/central lower
Michigan area. Stronger QG-forcing for ascent and theta-e
advection will occur this morning and mainly up across the srn
half of the CWA where I will have higher pops this morning. Precip
chances diminish greatly through the afternoon and northern
portions of the CWA should end up with a fair amount of sunshine.
Tonight: Quiet weather heading into the evening hours. Then, deepening
low pressure to our west will bring increasing S/SE flow once again
overnight and a resurgence of warm/moist air back northward toward
Monday morning. Think precip chances will largely hold off until
late and mainly across the western and southern parts of the CWA.
.LONG TERM...(Monday through Saturday)
Issued at 400 AM EDT Sun Oct 16 2016
(10/17)Monday...Main concern is the thunderstorm potential as the
next sfc low moves into the region. The warm front moves into the
forecast area through the morning. Models are insistent on the lack
of the sfc based CAPE, and has been said the last few nights, the
problem will be the elevated convection. MUCAPEs are around 1500 to
2000 J/kg around 18z through N Lower and E Upper. What the models
have been showing today, is the chances of the 50 knot 500 mb jet
streak to move through the forecast area, specifically E Upper, and
the Straits area. This gives us 50+ knots of sfc to 6km bulk shear.
so will have to watch this time period closely, as SPC has put a
marginal outlook area right up to our forecast area in E Upper.
The sfc low moves through Lake Superior overnight which then begins
to force the cold front to begin to move into the region by 12z. So
will see rain showers, with chances for thunder.
(10/18)Tuesday...The cold front pushes through the region and with
us on the back side of the jet streak (LRQ) will expect that the
subsidence with the jet will squash most of the convective potential
along the cold front, and add to it post frontal in the afternoon.
the truly cold air doesn't get down into the forecast area through
the night, so won't have to worry about LE Rain issues.
Extended (Wednesday through Saturday)...Models are in much better
agreement with the 500 mb trough that will move through the Upper
Great Lakes Wednesday/Thursday. Originally, the GFS had a cut off
that began spinning into the Ohio Valley, but now it is along the
lines of the ECMWF with a deep, progressive, 500 mb trough that is
exiting the Great Lakes by Friday, this will drop the 850 mb
temperatures to below 0C and with the water temperatures around 15C
we will have the instability for rain showers, and if the winds are
good enough, possibly waterspouts. Saturday, looks like it is a
transition day as the LE Rain is replaced by system rain as the
models have a system moving through the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1159 PM EDT Sat Oct 15 2016
...IFR then improvement through Sunday...
Low level moisture has increased while low level winds remained
rather strong just above the sfc. This was continuing to create
periods of wind-whipped drizzle/light rain with reductions in
vsby. A cold front continues to press toward nrn Michigan and
moisture continues to deepen from aloft. This was resulting in the
development of more bona fide showers developing across the
region. All rain will end after the cold front passes, but there
will be a period of lowest vsby due to fog. Drier air then
gradually bleeds into nrn Michigan, and brings conditions back to
VFR. The front never really leaves MBL/M-55, and returns north as
a warm front through Sunday night. More stratus and fog expected
to lift back northward into the airports.
Low level wind shear will continue through 09/10Z.
&&
.MARINE...
Issued at 400 AM EDT Sun Oct 16 2016
Still some gusty winds out there this morning ahead of a cold
front that will slip through the region today. Gale force gusts
have largely ended and we should be able to cancel gale warnings
as scheduled. Small craft advisory conditions may persist for a
few more hours. But overall trend will be for diminishing winds
today.
Winds increase again later tonight through Monday as a strong low
pressure system develops and moves up through the Great Lakes
Monday night. Additional small craft advisories will be needed.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 8 AM EDT this morning for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 8 AM EDT this morning for LMZ323.
GALE WARNING until 5 AM EDT early this morning for LMZ341-342-
344>346.
LS...SMALL CRAFT ADVISORY until 8 AM EDT this morning for LSZ321-322.
&&
SHORT TERM...Adam
LONG TERM...JSL
AVIATION...Dickson
MARINE...AdamHazardous weather outlook, Oct 16, 4:02 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 402 AM EDT SUN OCT 16 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-171000- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 402 AM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTHERN LOWER MICHIGAN THIS MORNING. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY...ESPECIALLY IN THE AFTERNOON. STRONGEST STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:36 PM EDT | Small Craft Advisory | APX | 48 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.